MAUDE Adverse Event Report: SALTER LABS SALTER LABS; CANNULA, ADULT, HIGH FLOW, OXYGEN W/3-CHANNEL TUBE 7

SALTER LABS SALTER LABS; CANNULA, ADULT, HIGH FLOW, OXYGEN W/3-CHANNEL TUBE 7
Model Number 1600HF-7
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The split tubing caused an interruption of therapy that could lead to hypoxia.
 
Event or Problem Description
An update from our clinical team on a home visit with a patient where the high flow cannula has split at the connection where the clear tubing feeds in the green section.Patient noticed when he felt the oxygen was escaping.No packaging to see which batch this was from.
 
Additional Manufacturer Narrative
The split tubing caused an interruption of therapy that could lead to hypoxia complaint history reviewed.There has been 1 similar complaint in the previous 24 months for 1600hf cannula.Background information reviewed.Pictures show tubing disconnection at the wye.Complaint confirmed.Most probable root cause is poor mek bond strength.Poor mek bond strength can be caused by several factors, including aging of the cannula, poor mek application during manufacturing, or extended use of the cannula.Risk(rma-20017a): r26: oxygen delivery interrupted - cannula components not bonded together securely - s=8 o=2 rpn=16.Rpn < 25, therefore risk is acceptable.
 
Event or Problem Description

Brand Name
SALTER LABS
Common Device Name
CANNULA, ADULT, HIGH FLOW, OXYGEN W/3-CHANNEL TUBE 7
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key16965644
Report Number3000219639-2023-00016
Device Sequence Number5225064
Product Code CAT
UDI-Device Identifier00607411101625
UDI-Public00607411101625
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1600HF-7
Device Catalogue Number1600HF-7
Device Lot Number10210412,10210419,10210503,102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown